Alert archive / Illinois / Small Craft Advisories in 2011
Small Craft Advisory 97, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 17, 2011, 9:18 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 9:18 AM CST (15:18 UTC)
- Expired
- Nov 17, 2011, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 8:03 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 17, 8:03 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 AM CST THU NOV 17 2011
.DISCUSSION...
412 AM CST
THE REST OF THIS WEEK LOOKS QUIET WEATHER WISE. STRONG WESTERLY FLOW
COMBINED WITH 850 HPA TEMPS BELOW -4C OVER THE LAKE ARE CREATING ENOUGH
INSTABILITY TO SUPPORT BANDS OF LAKE EFFECT SNOW SHOWERS.
THEREFORE...EXPECTING LAKE EFFECT SNOW SHOWERS TO DEVELOP OVER THE
EASTERN SHORES OF LAKE MICHIGAN THIS MORNING. THE LAKE EFFECT SNOW
WILL TAPER OFF OVER THE SOUTHERN HALF OF THE LAKE THIS
AFTERNOON...BUT A CHANCE OF LAKE EFFECT SNOW SHOWERS CONTINUES
THROUGH FRIDAY OVER THE EXTREME NORTHERN HALF OF THE LAKE.
OUTSIDE OF THE LAKE EFFECT SNOW...HIGH PRESSURE OVER THE EASTERN
HALF OF THE US WILL RESULT IN DRY AND SUNNY CONDITIONS OVER THE
NEXT COUPLE OF DAYS. THE REGION WILL SEE HIGH TEMPS IN THE UPPER
30S TODAY...WELL BELOW NORMAL. HOWEVER...WAA MOVES IN AHEAD OF THE
NEXT SYSTEM TOMORROW...RESULTING IN A WARMING TREND THROUGH
SATURDAY.
A LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS APPROACHES THE REGION
SATURDAY...WITH INCREASING CLOUD COVER AND RAIN SHOWERS ENTERING THE
CWA DURING THE DAY ON SATURDAY. THE LOW PASSES JUST NORTH OF THE
CWA...WITH THE MAJORITY OF THE PRECIP FALLING OVER THE NORTHERN
HALF OF THE CWA SATURDAY. HOWEVER...MORE WIDESPREAD RAIN SHOWERS
WILL DEVELOP AS THE COLD FRONT SWEEPS THROUGH THE REGION SATURDAY
NIGHT INTO SUNDAY. BEHIND THE COLD FRONT...RAIN WILL TURN OVER TO
SNOW OVER THE NORTHERN HALF OF LAKE MICHIGAN EARLY SUNDAY MORNING.
THE PRECIP EXITS THE REGION ON SUNDAY...BUT A SECOND WEAKER LOW
PASSES THROUGH THE OHIO RIVER VALLEY. MOISTURE AND PRECIP MAY LEAK
INTO THE SOUTHERN PART OF THE CWA...THEREFORE...KEPT A SLIGHT
CHANCE OF PRECIP SOUTH OF US 24. LUCKILY...IT APPEARS THAT TEMPS
BEHIND THE COLD FRONT WILL BE MORE SEASONABLE...WITH HIGHS IN THE
40S AND LOWS IN THE 30S FOR THE REMAINDER OF THE EXTENDED
FORECAST.
YET ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN
MISSISSIPPI RIVER VALLEY ON TUESDAY AND MOVES THROUGH THE REGION
TUESDAY NIGHT INTO WEDNESDAY. MODELS CURRENTLY HAVE THE LOW
PASSING WIDE RIGHT OF THE CWA...LEADING TO RAIN SHOWERS SOUTH OF
1-90.
JEE
&&
.FIRE WEATHER...
310 PM CST
DEWPOINTS WILL BE LOW ONCE AGAIN TODAY...STARTING OFF IN THE LOW
TEENS AND THEN FALLING INTO THE SINGLE DIGITS THIS AFTERNOON.
HOWEVER WITH MAX TEMPS ONLY REACHING THE LOW 30S TODAY...MIN RH
VALUES WILL BE IN THE 30 PERCENT RANGE. 10-HR FUEL MOISTURE
FORECASTS INDICATE FUELS WILL BE 7-10 PERCENT TODAY. LUCKILY...20 FT
WINDS WILL BE 12 MPH OR LESS. THEREFORE NOT ANTICIPATING ANY FIRE
WEATHER HEADLINES TODAY...BUT WILL MONITOR CONDITIONS. MOISTURE
WILL RETURN TO THE AREA ON FRIDAY AS WINDS BECOME SOUTHERLY...AND
HUMIDITIES WILL BE ON THE STEADY RISE.
JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* GUSTY WEST WINDS THROUGH LATE AFTERNOON.
* WINDS BECOMING SOUTHWEST AND INCREASING OVERNIGHT. GUSTS TO
AROUND 35 KT POSSIBLE FRIDAY AFTERNOON.
PAW
//DISCUSSION...UPDATED 12Z...
A WEAK RIDGE AXIS WILL CROSS THE MISSISSIPPI VALLEY TODAY AS A
STRONG TROUGH OF LOW PRESSURE MOVES OUT OF THE ROCKIES AND INTO
THE PLAINS. WINDS SHOULD REMAIN GENERALLY WESTERLY TODAY AS THE
RIDGE CROSSES THE UPPER MIDWEST AND INTO THE GREAT LAKES REGION
THIS EVENING. WITH AMPLE SUNSHINE...WIND GUSTS OF 20-25KT SHOULD
DEVELOP BY LATE MORNING AND PERSIST THROUGH SUNSET. THERE SHOULD
BE A BRIEF LULL IN THE WINDS THIS EVENING AS THE LOWER LEVELS
DECOUPLE UNDER GENERALLY CLEAR SKIES...BUT WINDS SHOULD INCREASE
DURING THE EARLY MORNING HOURS AS A LOW PRESSURE SYSTEM MOVES OUT
OF THE CANADIAN ROCKIES AND TRACKS EWD ALONG THE CANADIAN BORDER.
WITH HIGH PRESSURE SETTLING OVER THE SERN CONUS...PREVAILING WIND
DIRECTION WILL BECOME SWLY OVERNIGHT AND AN INCREASING PRESSURE
GRADIENT SHOULD DRIVE SUSTAINED WINDS TO ARND 15KT WITH GUSTS
APPROACHING 25KT BY SUNRISE. WINDS WILL CONTINUE TO INCREASE
THROUGH THE DAY TOMORROW WITH GUSTS INCREASING TO 30-35KT THROUGH
THE LATE MORNING AND AFTERNOON HOURS.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* HIGH CONFIDENCE IN WIND FORECAST TODAY.
* MEDIUM CONFIDENCE IN WIND TREND OVERNIGHT AND FRIDAY.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR. WX NIL.
SATURDAY...CHANCE OF -RA WITH MVFR CIGS. SOUTH WINDS GUSTING TO 30KT.
SUNDAY...VFR. WX NIL.
MONDAY...VFR. WX NIL.
TUESDAY...CHANCE -RA AND MVFR CIGS.
WEDNESDAY...VFR. WX NIL.
KREIN
&&
.MARINE...
218 AM CST
MORE GALES WILL IMPACT THE LAKE STARTING LATE TONIGHT AND FRIDAY
MORNING AS THE FIRST IN A SERIES OF STRONG SYSTEMS APPROACHES. IN
THE MEANTIME...HIGH PRESSURE IS MOVING INTO THE LOWER
MISSISSIPPI RIVER VALLEY WHILE A LOW PRESSURE MOVES NORTHEAST ACROSS
EASTERN QUEBEC. A FAIRLY TIGHT PRESSURE GRADIENT REMAINS IN PLACE
ACROSS LAKE MICHIGAN WITH AN UPPER LEVEL TROUGH BRINGING IN ANOTHER
SURGE OF COLDER AIR. WEST WINDS ARE STILL GUSTY ACROSS MOST OF THE
LAKE AS A RESULT WITH A VERY SUBTLE SURFACE TROUGH NOW PASSING TO
THE NORTH. AS A RESULT THE PRESSURE GRADIENT AS BRIEFLY SLACKENED
ACROSS THE NORTHERN PART OF THE LAKE ALLOWING WINDS TO DIMINISH TO
THE 15 TO 20 KT RANGE. HOWEVER...THE GRADIENT WILL TIGHTEN UP AGAIN
THIS MORNING ALLOWING WINDS TO INCREASE ONCE AGAIN. WINDS ACROSS THE
SOUTH HAVE DIMINISHED SLIGHTLY AS WELL BUT WILL ALSO INCREASE A BIT
THIS MORNING. EXPECT SPEEDS TO COME BACK INTO THE 20-30 KT RANGE AND
CONTINUE AT THOSE SPEEDS INTO THE EARLY EVENING. MAY SEE A BIT OF A
LULL IN SPEEDS FOR A VERY SHORT TIME LATE THIS EVENING AS A SURFACE
RIDGE AXIS CROSSES THE LAKE BUT THE PRESSURE GRADIENT WILL QUICKLY
TIGHTEN AS THE MS VALLEY HIGH MOVES EAST AND A SURFACE LOW MOVES
EASTWARD ACROSS NORTH DAKOTA TOWARD LAKE SUPERIOR. WINDS WILL
INCREASE AND TURN SOUTHWESTERLY AFTER MIDNIGHT TONIGHT REACHING GALE
FORCE BY AROUND DAYBREAK FRIDAY MORNING. LATEST DATA SUGGESTS A BIT
SLOWER ARRIVAL OF THE HIGHER SPEEDS. WINDS AT AROUND 1000 FT ABOVE
THE LAKE SURFACE WILL BE PUSHING 50 KT BY DAYBREAK FRIDAY. WARMER
AIR WILL BE MOVING IN AROUND THIS LEVEL WHICH COULD COMPLICATE THE
GUST FORECAST BUT TEMPERATURES SHOULD STAY COLD ENOUGH TO MAINTAIN
MIXING THROUGH THE DAY BEFORE WEAK COLD ADVECTION RETURNS FRIDAY
EVENING AS THE LOW MOVES TOWARD THE ONTARIO QUEBEC BORDER. WILL
CONTINUE WITH GALES TO 45 KT WITH AND KEEP AN EYE FOR GUSTS TO 50 KT
STORMS...PARTICULARLY LATER FRIDAY MORNING INTO EARLY AFTERNOON
ACROSS THE CENTRAL AND SOUTHERN PART OF THE LAKE. WILL CONTINUE WITH
GALE WATCH FOR NOW IN ANTICIPATION OF SOME FURTHER TIMING
ADJUSTMENTS BEING NEEDED GIVEN THAT THE MAIN UPPER TROUGH DRIVING
THIS SYSTEM IS JUST COMING ONSHORE OVER BRITISH COLUMBIA TO BE
SAMPLED BY THE RADIOSONDE NETWORK. HOWEVER...AM STILL CONFIDENT THAT
GALES WILL OCCUR.
WINDS WILL DIMINISH SOMEWHAT FRIDAY EVENING BUT WILL PROBABLY
MAINTAIN LOW END GALE FORCE....AT LEAST SOUTH WITH SUB GALE FORCE
WINDS NORTH...BEFORE DIMINISHING TO JUST BELOW GALE SATURDAY MORNING.
ANOTHER LOW PRESSURE SYSTEM WILL BE DEEPENING ACROSS
THE SOUTHERN PLAINS AND BEGIN TO LIFT NORTHEASTWARD REACHING THE
NORTH OR NORTHWESTERN PART OF THE LAKE SATURDAY NIGHT. THIS WILL
BRING ANOTHER ROUND OF POTENTIAL GALES. AM A BIT MORE SKEPTICAL ON
HOW STRONG WINDS WILL GET WITH THIS ROUND...AT LEAST AHEAD OF THE
SYSTEM SATURDAY...BECAUSE MUCH WARMER AIR SHOULD MAKE IT INTO THE
AREA WHICH WILL HAVE A GREATER NEGATIVE EFFECT ON MIXING. THAT
SAID...AREAS CLOSER TO SHORE MAY BE ABLE TO MAINTAIN DEEPER MIXING
AS IT ADVECTS OFFSHORE BUT AREAS FURTHER FROM SHORE TOWARD THE
MIDDLE OF THE LAKE MAY BE SEE A STABLE LAYER LIMIT GUSTS. COLDER AIR
WILL THEN SPILL IN BEHIND THE LOW SUNDAY MORNING INCREASING THE
CHANCES FOR GALES INTO THE AFTERNOON BUT HIGH PRESSURE WILL QUICKLY
ARRIVE FROM THE WEST BRINGING A DECREASE IN THE PRESSURE GRADIENT
AND THEREFORE THE WINDS. HIGH PRESSURE SHOULD TAKE ITS TIME CROSSING
THE LAKE KEEPING CONDITIONS QUIETER THAN THEY HAVE BEEN OF LATE FOR
A FEW DAYS.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 6 PM THURSDAY.
GALE WATCH...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...3 AM FRIDAY TO 3 AM SATURDAY.
GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...6 AM FRIDAY TO 9 PM FRIDAY.
&&Hazardous weather outlook, Nov 17, 5:08 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 508 AM CST THU NOV 17 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 181115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 508 AM CST THU NOV 17 2011 /608 AM EST THU NOV 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-181115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 508 AM CST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH THIS AFTERNOON ON THE INDIANA WATERS. GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE EXPECTED ACROSS THE AREA THROUGH LATE FRIDAY NIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-181115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 508 AM CST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE EXPECTED TO DEVELOP OVER ALL OF THE LAKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE EXPECTED OVER ALL OF THE LAKE THROUGH LATE FRIDAY NIGHT...WITH OCCASIONAL STORM FORCE GUSTS TO 50 KT POSSIBLE FRIDAY AFTERNOON. GALE FORCE WINDS ARE EXPECTED ON SOUTHERN PORTIONS OF THE LAKE SATURDAY THROUGH SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:18 AM CST | Gale Warning | LOT | 34 hr |
Nearby
Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.